MAUDE Adverse Event Report: DEPUY MITEK LLC US GRYPHON HARD BONE DRILL; CANNULATED SURGICAL DRILL

DEPUY MITEK LLC US GRYPHON HARD BONE DRILL; CANNULATED SURGICAL DRILL
Catalog Number 211601
Medical Device Problem Codes Dull, Blunt (2407); Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4) incomplete as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the sales rep via phone that during a shoulder repair procedure the customer's gryphon hard bone drill was used and removed from the patient because it was dull.The customer's second gryphon hard bone drill was also dull, but was used to complete the case because there were no alternative devices.There was no patient harm or delay.The sales rep stated that the patient had hard bone.The sales rep was not present for the case and could not provide any additional information.The sales rep could not provide lot numbers for either device.The devices are being returned.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.Hence, this complaint cannot be confirmed.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.Furthermore, no lot numbers were supplied which precludes conducting a non-conformance search.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The lot number is not available.

Brand Name
GRYPHON HARD BONE DRILL
Common Device Name
CANNULATED SURGICAL DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8202560
Report Number1221934-2018-55864
Device Sequence Number13505724
Product Code HWE
UDI-Device Identifier10886705025527
UDI-Public10886705025527
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211601
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1